On summability of measures with thin spectra
Annales de l'Institut Fourier, Volume 54 (2004) no. 2, p. 413-430
We study different conditions on the set of roots of the Fourier transform of a measure on the Euclidean space, which yield that the measure is absolutely continuous with respect to the Lebesgue measure. We construct a monotone sequence in the real line with this property. We construct a closed subset of d which contains a lot of lines of some fixed direction, with the property that every measure with spectrum contained in this set is absolutely continuous. We also give examples of sets with such property that every measure with spectrum contained in them is locally L p summable for suitable p>1. We discuss some related problems; among them we show that if a measure on the real line is such that its Fourier transform vanishes on the sequence (n 1/k ) n=1 , then both its singular and absolutely continuous parts share this property.
On considère des conditions sur l’ensemble des racines de la transformée de Fourier d’une mesure dans l’espace euclidien, qui entraî nent la continuité absolue par rapport à la mesure de Lebesgue. On construit une suite monotone sur la droite réelle avec cette propriété. Nous construisons un sous-ensemble fermé de d contenant un grand nombre de droites dans une direction fixée, tel que toute mesure avec spectre contenu dans cet ensemble est absolument continue. On donne aussi des exemples d’ensembles tels que toute mesure finie de spectre contenu dans un de ces ensembles est localement sommable dans L p , pour un p>1 convenable. Nous discutons d’autres questions en rapport avec ce problème et, entre autres, nous montrons que si la transformée de Fourier d’une mesure sur la droite s’annule sur la suite {n 1/k } n=1 , alors ses parties singulière et absolument continue ont séparément cette propriété.
DOI : https://doi.org/10.5802/aif.2023
Classification:  42B10,  42A55
Keywords: Riesz sets, singular measures, support of Fourier transform
@article{AIF_2004__54_2_413_0,
     author = {Roginskaya, Maria and Wojciechowski, Micha\"el},
     title = {On summability of measures with thin spectra},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {54},
     number = {2},
     year = {2004},
     pages = {413-430},
     doi = {10.5802/aif.2023},
     zbl = {1056.42009},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2004__54_2_413_0}
}
Roginskaya, Maria; Wojciechowski, Michaël. On summability of measures with thin spectra. Annales de l'Institut Fourier, Volume 54 (2004) no. 2, pp. 413-430. doi : 10.5802/aif.2023. http://www.numdam.org/item/AIF_2004__54_2_413_0/

[A] A.B. Aleksandrov Essays on non locally convex Hardy classes, Springer (Lecture Notes in Math.) Tome 864 (1981), pp. 1-89 | MR 643380 | Zbl 0482.46035

[deL] K. De Leeuw On L p multipliers, Annals of Math, Tome 81 (1965), pp. 364-379 | MR 174937 | Zbl 0171.11803

[E] R.E. Edwards Fourier series, Holt, Rinehart and Winston, Inc. (1967) | Zbl 0189.06602

[HJ] V.P. Havin; B. Jörike The Uncertainty Principle in Harmonic Analysis, Springer-Verlag, Berlin (1994) | MR 1303780 | Zbl 0827.42001

[HR] E. Hewitt; K. Ross Abstract Harmonic Analysis, Springer-Verlag, Berlin-Goettingen-Heidelberg (1963) | Zbl 0115.10603

[M] Y. Meyer Spectres des mesures et mesures absolument continues, Studia Math., Tome 30 (1968), pp. 87-99 | MR 227697 | Zbl 0159.42501

[R] M. Roginskaya Two multidimensional analogs of the F. and M. Riesz theorem, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI), Tome 255 (1998), pp. 164-176 | MR 1692912 | Zbl 0981.42007

[RR] M.M. Rao; Z.D. Ren Theory of Orlicz spaces, Marcel Dekker Inc., New York (1991) | MR 1113700 | Zbl 0724.46032

[Sh] J. H. Shapiro Subspaces of L p (G) spanned by characters:0<p<1, Israel J. Math., Tome 29 (1978), pp. 248-264 | MR 477605 | Zbl 0382.46015

[St] E.M. Stein Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals, Princeton University Press, Princeton, NJ (1993) | MR 1232192 | Zbl 0821.42001

[StW] E.M. Stein; G. Weiss Introduction to Fourier Analysis on Euclidean Spaces, Princeton Univ. Press, Princeton (1971) | MR 304972 | Zbl 0232.42007

[W] M. Wojciechowski On the roots of the Fourier transform of Singular measures (to appear)